# SDR 20000412SH026

- Difficulty date: February 7, 2000
- Submitted: April 12, 2000
- Operation: General aviation
- Aircraft: N7ZU
- Make and model: Cessna 550
- Aircraft serial: 5500433
- System (JASC): 2731 · Elevator Tab Control System
- Part: Chain
- Part number: C419175
- Condition: Separated
- Location: Elevator
- Part time: 225 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

UPON DESCENT INTO FCM, PILOT REPORTED ELECTRIC ELEVATOR TRIM WAS UNRESPONSIVE.  PILOT ATTEMPTED TO HAND TRIM THE AIRCRAFT AND FOUND MANUAL TRIM WHEEL FREE TO TURN WITH NO RESISTANCE.  CREW FOUND ELEVATOR CONTROL HEAVY AND HARD TO MOVE.  THE PILOTS ELECTED TO DIVERT INTO MSP.  INVESTIGATION INTO THE CAUSE REVEALED THE TRIM CABLE FORWARD ATTACH CHAIN MASTER LINK HAD BECOME DISCONNECTED AND WAS FOUND IN THE BELLY OF THE AIRCRAFT ALONG WITH THE ATTACHING HARDWARE AND THE TRIM CABLES.  NO OTHER DISCREPANCIES WERE FOUND WITH THE SYSTEM. (X)
